Arkansas, 2002Flash Flood in Arkansas, March 29 to 30, 2002
March 29 to 30, 2002 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 29, 10:00 PM CST, 10 minutes earlier.
Area forecast discussion, Mar 29, 10:00 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST FRI MAR 29 2002
QUICK UPDATE THIS EVENING DUE TO SEVERE WEATHER. SEVERE
THUNDERSTORMS CONTINUE TO FIRE UP ALONG THE COLD FRONT MOVING
SOUTHWARD THROUGH THE CWA. EXPECT THIS ACTIVITY TO SLOWLY DISSIPATE
THROUGH THE LATE EVENING. STORMS APPEAR TO BE HAIL MAKERS MORE THAN
ANYTHING ELSE. FORECAST WILL BE UPDATED TO CLEAN UP WORDING AND
ADJUST FOR CURRENT TRENDS.
FORECAST FOR WET WEATHER ACROSS CENTRAL AND SOUTHERN ARKANSAS STILL
LOOKS GOOD AS UPPER LEVEL LOW LIFTS OUT OF THE SOUTHWEST AND
INTERACTS WITH LOTS OF GULF MOISTURE AND FAVORABLE DYNAMICS.
FCSTID = 56
.LZK...FLASH FLOOD WATCH FOR SATURDAY AND SATURDAY NIGHT FOR ZONES
ARZ052>053...ARZ062>063...ARZ066>069.
In the hours before
Special weather statement, Mar 29, 7:30 PM CST, 2 hours 40 minutes before
ARZ025-033-034-042>047-052>057-062>069-300830-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
730 PM CST FRI MAR 29 2002
...SLIGHT RISK OF SEVERE WEATHER TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEASTERN
HALF OF ARKANSAS.
A COLD FRONT ENTERED NORTHWEST ARKANSAS EARLY FRIDAY. THIS FRONT
WILL MOVE SLOWLY SOUTH TO THE SOUTHERN BORDER OF THE STATE
TONIGHT. AN UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS ARKANSAS.
SCATTERED THUNDERSTORMS WILL DEVELOP. SOME MAY BECOME SEVERE.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY BE ACTIVATED LATER TONIGHT.
38
Local storm report, Mar 29, 10:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 8 N STUTTGART AR .75 INCH HAIL
03/29/02 ARKANSAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.Flash Flood, Arkansas
- When
- March 29, 10:10 PM CST to March 30, 1:00 AM CST
- Where
- Arkansas County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Heavy rains resulted in flash flooding over portions of Arkansas County. Highway 152, about 4 miles south of De Witt, was flooded for a period of time. Several other county roads were also covered by high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 29 to 30, 2002$2.4 million · F2 · 62 events
- Tornado in Alabama, March 29, 2002$1.4 million · F1 · 1 event
- Hail and Damaging Winds in Kentucky, March 29, 2002$195,000 · 2 in hail · 48 events
- Hail and Damaging Winds in Indiana, March 29, 2002$30,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Mississippi, March 29 to 30, 2002$20,000 · 1 in hail · 7 events
- Tornado and Hail in Arkansas, March 29, 2002$8,000 · F0 · 12 events
- Flood and Hail in Texas, March 29 to 30, 20021 in hail · 11 events
- Flood and Hail in Tennessee, March 29 to 30, 2002$2,000 · 1 in hail · 10 events
- Tornado and Hail in Texas, March 29, 2002$3,000 · F0 · 7 events
- Hail and Damaging Winds in Tennessee, March 29, 20021.75 in hail · 5 events
- Damaging Wind in Ohio, March 29, 2002$12,000 · 55 kt wind · 1 event
- Hail in Missouri, March 29, 20020.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287158.